Hail, Oxford
- When
- August 17, 4:55 PM EST to 4:58 PM EST
- Where
- Oxford County, Roxbury
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.670, -70.580
A severe thunderstorm produced .75 inch hail which covered the ground in Roxbury.
A few isolated thunderstorms produced large hail in north-central Maine during the early evening hours of August 17th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A few isolated thunderstorms produced large hail in north-central Maine during the early evening hours of August 17th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 17, 1:59 PM EST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 259 PM EDT FRI AUG 17 2007 .SYNOPSIS...A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT. A LARGE HIGH PRESSURE AREA OVER CENTRAL CANADA WILL BUILD SOUTHEAST INTO THE REGION SATURDAY THROUGH MONDAY. A WARM FRONT WILL SLOWLY APPROACH THE AREA FROM THE SOUTHWEST TUESDAY AND WEDNESDAY AND WILL MOVE THROUGH ON THURSDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... UPPER LEVEL SHORT WAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT OVER QUEBEC PROVINCE WILL CONTINUE TO PUSH SOUTHEAST TOWARDS THE FORECAST AREA AND COULD PRODUCE SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA THROUGH 8 PM. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/... EXPECT SCATTERED SHOWERS TO PRECEDE THE COLD FRONTAL PASSAGE ACROSS THE FORECAST AREA OVERNIGHT. SUPPORT FOR THUNDERSTORMS LOOKS WEAK WITH FORECAST CAPES DROPPING OFF AFTER SUNSET SO HAVE NOT INCLUDED THUNDERSTORMS IN THE OVERNIGHT FORECAST. EXPECT CLOUDY TO MOSTLY CLOUDY SKIES WHICH SHOULD KEEP RADIATIONAL COOLING AND FOG FORMATION IN CHECK SO NO FOG FORECAST FOR TONIGHT. LOW TEMPERATURES SHOULD RANGE FROM THE UPPER 40S NORTH TO THE MID 50S NEW HAMPSHIRE SEACOAST. CLOUDS SHOULD DRY OUT SOUTH OF THE MOUNTAINS SATURDAY WITH GOOD DOWNSLOPE CONDITIONS YIELDING MOSTLY SUNNY SKIES. SHOWERS SHOULD END IN THE MOUNTAINS DURING THE MORNING AND SKIES WILL TURN PARTLY SUNNY DURING THE AFTERNOON. HIGH TEMPERATURES WILL ONLY REACH NEAR 60 IN THE MOUNTAINS AND RANGE UP TO AROUND 70 SOUTH, BRINGING AN EARLY TASTE OF AUTUMN TEMPERATURES. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... CANADAIAN HGIH PRES WILL SLOWLY BUILD ACROSS THE REGION SATURDAY THRU MON WITH A COOL DRY AIR MASS. A WARM FRONT WILL APPROACH FROM THE WEST TUESDAY AS THE NORTHWEST FLOW ALOFT BEOCOMES MORE WESTERLY AND SYSTEMS MOVE MORE FROM THE WEST. TIMING OF WAA SHOWERS LOOKS TO BE LATE TUESDAY OR TUESDAY NIGHT WHICH MAY CONTINUE INTO WEDNESDAY. WITH MORE WARM AND HUMID CONDITIONS RETURNING LATE IN THE WEEK ALONG WITH MINOR IMPULSES CREATING SOME RANDOM INSTBLTY AT TIMES THE RISK OF SCT SHWRS WILL NEED TO BE FCST. STAYED CLOSE TO GUIDANCE ON THE TEMPS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM /18Z FRIDAY THROUGH 18Z SATURDAY/...SCATTERED SHOWERS MAY AFFECT AIRPORTS OVERNIGHT WITH BRIEF MVFR CEILINGS...OTHERWISE MID LEVEL CEILINGS AND VISIBILITY ABOVE 6 MILES WILL PREVAIL OVERNIGHT AS A COLD FRONT MOVES THROUGH THE REGION. CLOUD COVER WILL PERSIST OVER THE MOUNTAINS SATURDAY BUT SHOULD SCATTER OUT SOUTH OF THE MOUNTAINS. NORTHWEST SURFACE WINDS WILL INCREASE TO 15 TO 20 KT BY MID MORNING SATURDAY. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... VFR CONDS THRU MON. CONDS MAY LWR TO MVFR ON LATE TUES INTO WED AS A WARM FRONT APPROACHES WITH SCT PRE-WARM FRONTAL SHWRS. && .MARINE... .SHORT TERM /TONIGHT AND SATURDAY/...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA IN THE SHORT TERM. WINDS WILL BE LIGHT OVERNIGHT WITH A COLD FRONT PUSHING THROUGH. WEST TO NORTHWEST WINDS WILL INCREASE SATURDAY BEHIND THE FRONT, REACHING 15 TO 20 KT WITH A FEW GUSTS TO 25 KT BY LATE AFTERNOON. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WINDS AND SEAS TO REMAIN GENERALLY BELOW SCA CRITERIA THRU THE PERIOD. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS...WHEELER NEAR TERM...WHEELER SHORT TERM...WHEELER LONG TERM...MARINE AVIATION...WHEELER/ MARINE...WHEELER/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 324 AM EDT FRI AUG 17 2007 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-180730- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 324 AM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 501 PM EDT FRI AUG 17 2007 MEZ020-021-172145- ANDROSCOGGIN-KENNEBEC- 501 PM EDT FRI AUG 17 2007 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY AND KENNEBEC COUNTY THROUGH 545 PM EDT... AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF FAYETTE...OR ABOUT 13 MILES NORTHEAST OF TURNER...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WINTHROP...WAYNE... READFIELD...LEEDS...FAYETTE...MOUNT VERNON...VIENNA...BELGRADE AND SIDNEY THROUGH 545 PM EDT. EXPECT PEA-SIZED HAIL...AND WIND GUSTS OF 35 TO 45 MPH AS THIS WEATHER MOVES THROUGH. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 516 PM EDT FRI AUG 17 2007 MEZ007-008-012-013-172215- NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD- 516 PM EDT FRI AUG 17 2007 ...SCATTERED THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 615 PM EDT... AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 6 MILES WEST OF ANDOVER...MOVING NORTHEAST AT 20 MPH. OTHER STORMS ARE SCATTERED THROUGHOUT OXFORD AND FRANKLIN COUNTIES. SOME STORMS MAY CONTAIN PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH. APFFEL
The Portland,ME radar (KGYX), 90 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
2 hail. Local standard time, as filed.
A severe thunderstorm produced .75 inch hail which covered the ground in Roxbury.
A severe thunderstorm produced .75 inch hail in Smithfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54659, 54660.